Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 35, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 15, 2025, 6:37 PM MST for Santa Cruz County, Arizona. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2025, 6:37 PM MST (01:37 UTC)
- Expired
- Aug 15, 2025, 7:30 PM MST
- In force
- 53 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WGUS55 KTWC 160137
FFWTWC
AZC023-160230-
/O.NEW.KTWC.FF.W.0035.250816T0137Z-250816T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
637 PM MST Fri Aug 15 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southern Santa Cruz County in southeastern Arizona...
* Until 730 PM MST.
* At 637 PM MST, Thunderstorms were producing heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen with the
Nogales airport recording 1.50" in less than 30 minutes. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Nogales International Airport.
This includes Route 82 between mile markers 8 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3144 11085 3141 11086 3140 11084 3145 11081
3146 11084
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$1 follow-up statement
604
WGUS75 KTWC 160228
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
728 PM MST Fri Aug 15 2025
AZC023-160238-
/O.EXP.KTWC.FF.W.0035.000000T0000Z-250816T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
728 PM MST Fri Aug 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST THIS EVENING FOR
SOUTHERN SANTA CRUZ COUNTY...
Flood waters are receding. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3146 11084 3145 11081 3140 11084 3141 11086
3144 11085
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:02 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 15, 1:02 PM MST, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 102 PM MST Fri Aug 15 2025 .SYNOPSIS....Isolated to scattered thunderstorms will initially develop across Cochise county this afternoon, becoming scattered to numerous as they expand northwest toward the Tucson Metro Area. These storms will then build toward the west and southwest late this afternoon into this evening as deeper moisture in the lower deserts fuels additional storm development. Given the ample atmospheric moisture available for these storms, the main impact with the storms today will be the potential for heavy rainfall, especially from Tucson southward. Otherwise, daily isolated to scattered showers and thunderstorms will persist into next week with day to day variability in intensity and chances. && .DISCUSSION... Showers from this morning continue to move out of the area now pushing into northern Graham and Greenlee counties. Storms and showers this afternoon are still on the docket with showers already starting to form south of Tucson. Isolated to scattered storms will develop initially south of Tucson becoming more widespread into central Pima county and western Cochise county. The main concern associated with these storms and showers is locally heavy precipitation leading to flash flooding and occasionally gusty winds with stronger storms. Due to significant forecast PWATs around 1.4 to 1.6 inches and continual showers and storms, the Weather Prediction Center (WPC) has placed eastern Pima, western Cochise, and Santa Cruz counties in a slight risk for excessive rainfall this afternoon. These storms and showers will continue into the evening hours lessening to be just isolated to scattered showers overnight. Accumulated rainfall ranges from 0.75 to 1 inches with locally higher amounts. Over the next several days, there should be enough moisture for isolated coverage/low-grade Monsoon pattern Sunday into early next week. After that, we begin to see the upper high center move back toward our neck of the woods, eventually making its way to the Four Corners region by the middle of next week. If we can import some deeper moisture from the east-southeast into Southeast Arizona, we may see an increase in activity. However at this point, the deeper atmospheric moisture may end up being a plume of higher precipitable water values (1.50+ inches) moving up the Gulf of California begining Tuesday, filling into the lower deserts once again. Unfortunately, the main impact of the upper high moving back into Arizona the second half of next week may be the increase in afternoon high temperatures leading to Major HeatRisk by Wednesday/ Thursday. && .AVIATION...Valid through 17/00Z. FEW to SCT clouds AOA 8k to 12k ft AGL KTUS southeastward. Clouds become SCT to BKN northeast of KTUS including KSAD AOA 7k to 11k ft AGL. Clouds will continue to develop KTUS southward into the afternoon becoming more SCT as cumulus clouds develop AOA 7k to 10k ft AGL. ISOLD-SCT -SHRA/-TSRA will initially develop across Cochise and Santa Cruz (including KOLS and KDUG) between 15/20Z-12Z, becoming SCT-NUM -SHRA/-TSRA toward KTUS with occasional VSBY 3-5SM SHRA/TSRA with cigs BKN 5-8k ft AGL as they expand northwest toward KTUS aft 15/21Z. These storms will then build toward the W/SW late this afternoon into this evening. Although gusty and erratic winds 35-40 kts will be possible near any TS, surface winds should remain below 15 knots with the occasional afternoon gusts up to 20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Southeast Arizona will be in an active Monsoon pattern today and Saturday, with the best chances for wetting rain showers and thunderstorms occuring today. After Saturday, there will be daily chances for thunderstorms and wetting rain showers into next week. Min RHs will generally be around 25 percent in the lower elevations and 45+ percent in the mountains today and Saturday. Sunday, min RHs will start to drop back down to the 15-20 percent in the lower locations and 20-30 in the mountains into the new week. Winds will generally be less than 15 mph with typical afternoon gusts up to 20 mph into next week. Monsoon moisture is projected to return late next week to provide higher chances for thunderstorms and rain showers. Temperatures will be around normal through this weekend, trending above normal the second half of next week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Malarkey Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 15, 6:35 PM MST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
635 PM MST Fri Aug 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Hail 10 N Pisinemo 32.18N 112.29W
08/15/2025 E0.88 Inch Pima AZ Trained Spotter
Spotter reported penny to nickel sized hail
with very strong winds.
&&
JVTThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Aug 15, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 24 min |
| Aug 15, 6:39 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Aug 15, 6:58 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 15, 7:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 16, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 65 min |
| Aug 16, 4:49 PM MST | Flash Flood Warning | TWC | Pima | 56 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.